# SDR VERTEX2

- Difficulty date: September 24, 2003
- Submitted: September 24, 2003
- Operation: General aviation
- Aircraft: N26496
- Make and model: Cessna 550
- Aircraft serial: 5500607
- Aircraft time: 5,957 hours
- System (JASC): 2897 · Fuel System Wiring
- Part: Wire
- Condition: Sparks
- Location: Fuel Pump
- Part time: 5,957 hours
- Component: Fuel Pump
- Component part number: 1C712
- Stage of operation: IN
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

RIGHT BOOST PUMP WIRING CHAFED ON MOTIVE FLOW FEED LINE IN FUEL BAY. CHAFED WIRE CAUSED ELECTRICAL ARC DAMAGE TO FUEL LINE. THIS APPEARS TO BE AN ORIGINAL BOOST PUMP. PROBLEM WAS NOTED DURING DEFUELING USING THE BOOST PUMP TO REMOVE FUEL FOR MAINTENANCE. THE 15 AMP BOOST PUMP CIRCUIT BREAKER POPPED WHEN THE FUEL REMAINING WAS APX 15 GALS. INSPECTION REVEILED THE ABOVE PROBLEM, BOTH THE BOOST PUMP AND FUEL LINE WERE REPLACED.  FIX: THE BOOST PUMP WIRING WAS DOUBLED BACK TO PUMP HOUSING AND SECURED WITH A TIE WRAP/STAND OFF TO INSURE IT COULD NOT COME IN CONTACT WITH THE FUEL LINE IN THE FUTURE.
